Kentucky, 2007

Damaging Winds and Lightning Strike in Kentucky, June 8, 2007

June 8, 2007 · NWS LMK · 11 events in 9 counties and zones

Another in a series of late season cold fronts brought severe thunderstorms to central Kentucky. Many areas received wind damage in the form of downed trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$52,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Another in a series of late season cold fronts brought severe thunderstorms to central Kentucky. Many areas received wind damage in the form of downed trees and power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 8, 9:05 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 8, 9:05 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1105 AM EDT FRI JUN 8 2007

.15Z MESO UPDATE...
STORMS ARE OBVIOUSLY STRUGGLING SO FAR THIS MORNING OVER SOUTH
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. THIS IS NOT ENTIRELY
UNEXPECTED...AS CONVECTIVE SYSTEMS OFTEN WEAKEN AROUND THIS TIME OF
DAY. STRONGEST SURFACE WIND GUSTS WE HAVE SEEN SO FAR HAVE BEEN ON
THE ORDER OF 35 TO 45 MPH FROM DUBOIS COUNTY INTO ORANGE COUNTY.

HOWEVER...ALL IS NOT LOST. LIFTED INDEX HAS DROPPED TO -6 OVER
CENTRAL KENTUCKY AS ATMOSPHERE THERE CONTINUES TO HEAT AND
DESTABILIZE. SHORTLY BEFORE 15Z NEW CELLS WERE BEGINNING TO DEVELOP
BETWEEN BOWLING GREEN AND MAMMOTH CAVE. COLD FRONT STILL WELL OFF TO
THE WEST OVER SOUTHWEST ILLINOIS. ALSO...NEW CONVECTION WILL BE
POSSIBLE OVER CENTRAL KENTUCKY THIS AFTERNOON ALONG GUST FRONT PUT
OUT BY MORNING CONVECTION. WILL STILL NEED TO KEEP OUR GUARD UP.

SEVERE THUNDERSTORM WATCH TO CONTINUE IN ITS ENTIRETY FOR NOW.

13

.14Z MESO UPDATE...
UPDATED ZONES AND GRIDS FOR NEW SEVERE THUNDERSTORM WATCH. STRONGEST
STORM AFFECTING THE LMK CWFA AT THIS TIME IS ENTERING DUBOIS COUNTY
AS I TYPE THIS...LOOKS TO BE BELOW SEVERE LIMITS RIGHT NOW.

WILL HAVE TO WATCH THE LINE CURRENTLY OVER WESTERN KENTUCKY AS IT
MOVES EAST INTO INCREASINGLY UNSTABLE AIR OVER CENTRAL KENTUCKY.
WILL ALSO WATCH FOR NEW CONVECTION ALONG LEADING GUST FRONT.

13

.1330Z MESO UPDATE...
LINE OF STRONG STORMS WITH POSSIBLE WIND GUSTS OVER 50 MPH ADVANCING
QUICKLY FROM SOUTHWEST INDIANA/WESTERN KENTUCKY. SHOULD BE ENTERING
THE NORTHWEST PORTION OF THE CWFA...AROUND DUBOIS COUNTY...WITHIN
THE NEXT HOUR. WHETHER THE STORMS WILL STILL BE THAT STRONG WHEN
THEY GET THIS FAR EAST IS STILL IN QUESTION. NORMALLY OVERNIGHT
CONVECTIVE SYSTEMS BEGIN TO WANE AFTER SUNRISE. HOWEVER THESE STORMS
HAVE BEEN MAINTAINING THEIR STRENGTH...AND THE COMPLEX OVER
SOUTHWEST INDIANA HAS TAKEN ON A RATHER MENACING BOW SHAPE WITH THE
MAIN SUPERCELL AT THE NORTH END OF THE BOW. EVANSVILLE RADAR HAS
BEEN INDICATING WINDS OF 60 KNOTS AT 1200 FEET. WILL OBVIOUSLY NEED
TO KEEP AN EYE ON THIS.

AS FOR THE GRIDS...HAVE INCREASED CLOUDCOVER THIS MORNING AND THIS
EVENING. ALSO HAVE INCREASED POPS IN THE NORTHWEST THIS MORNING
SINCE SOLID LINE OF STORMS WILL BE IMPACTING THAT AREA VERY SOON.

STORMS WILL CONTINUE TO CROSS THE REGION THIS AFTERNOON. SEVERE
WEATHER WILL STILL BE POSSIBLE...ESPECIALLY IN THE EAST WHERE THERE
WILL BE THE MOST OPPORTUNITY FOR HEATING.

13

.AVIATION (12Z TAF ISSUANCE)...

OF IMMEDIATE CONCERN IS LOW LEVEL WIND SHEAR WHICH WAS DROPPED AS OF
THIS ISSUANCE AS 1K TO 2K FOOT SW WINDS HAVE DECREASED TO 30-40KTS
WHILE SFC SW WINDS HAVE INCREASED TO AROUND 10KTS. THIS TREND WILL
CONTINUE INTO THE AFTN.

MAIN PROBLEM FOR REST OF FORECAST WILL BE TIMING THE SHOWERS/
THUNDERSTORMS FORMING ALONG AND AHEAD OF THE COLD FRONT HEADED OUR
WAY. CURRENT INDICATIONS ARE THE THUNDERSTORMS SHOULD ARRIVE AT
LOUISVILLE (SDF)...IN THE 16Z TO 18Z TIME FRAME AND BWG/LEX
SHORTLY AFTER THAT. HAVE BUMPED UP TSTM CHCS FOR SDF AND LEX WITH
TEMPO GROUPS FROM 18Z-23Z WHICH WILL AT TIMES SEND VSBYS INTO THE
MVFR RANGE. FOR NOW WILL KEEP IN VCNTY AT BWG...BUT CUD GO TO A
TEMPO GROUP NEXT ISSUANCE IF CURRENT RADAR TRENDS CONTINUE. TSTMS
SHUD BE EXITING ALL THE TAF SITES AFTER 00Z AS CDFNT DROPS INTO TN.

DK

.SHORT TERM (TODAY AND TONIGHT)...

POTENTIAL FOR SVR STORMS THE FOCUS THIS PD.

WV IMAGERY INDICATES SHRTWV TROF ACRS THE UPR MS VLY PRECEDED BY
CDFNT EXTENDING FROM ERN IA TO WRN MO ATTM. PROFILERS ARE SHOWING 5H
70-80 KT SW JET JUST AHEAD OF TROF IN THE VICINITY OF THE FRONT.
SFC/LO LVL THETA E AXIS EXTENDS FROM CNTRL AR TO CNTRL MO TO NRN IL
ATTM WITH A SECONDARY AXIS FROM NRN MS TO WRN TN/W KY. STRONG
MOISTURE/DEWPOINT GRADIENT ALONG FRONT ATTM.

UPR LEVEL TROF FLATTENS AS IT APPROACHES OUR FORECAST AREA (FA) LATE
TODAY AND PASSES THRU TNGT. MODELS HAVE CLOSED THE GAP ON FROPA
TIMING-MAYBE AN HOUR OR 2 APART WITH GFS STILL FASTEST WITH FRONT
PASSING THRU LOUISVILLE BY 00Z. SHRT RANGE MODELS...INCLUDING OUR
HIEST RESOLUTION LOCAL WRF...ARE CONSISTENT WITH INDICATING SCT TO
NMRS TSTMS REACHING OUR NWRN MOST FA BY ABOUT MIDDAY AS MID LEVEL
CAP WEAKENS...EXITING TO THE SOUTH OF THE OHIO RIVER BY 00Z AND THEN
OUT OF OUR SERN MOST FA BY ABOUT 04Z.

SPECULATING THAT OUR GREATEST SVR THREAT THIS AFTN AND EARLY EVE
WILL BE ACRS THE NERN QUAD OF OUR FA INCLUDING OUR SERN INDIANA
COUNTIES INTO THE BLUEGRASS REGION INCLUDING FFT AND LEX FROM ABOUT
19Z TIL 00Z. THIS AREA IS ON THE SWRN BORDER OF SPCS HIGHEST PROBS
FOR SVR STORMS.

IT APPEARS THAT MOISTURE/INSTABILITY (DEWPOINTS WILL CLIMB INTO THE
LOWER 70S AT MOST LOCALES AND CAPES PROGGED LOCALLY TO 3500 J/KG)ARE
CERTAINLY PLENTIFUL FOR THIS EVENT...HOWEVER DYNAMICS/WIND FIELDS
OVERALL ARE ON THE WANE TODAY. HOWEVER...LOCAL WRF INDICATES A 45KT
LO LVL JET COINCIDING WITH A BNDRY LAYER HELICITY MAX AT 21Z ON THE
FRONT OVER SRN INDIANA JUST N AND E OF SDF TDA...DROPPING INTO THE
BLUEGRASS REGION BY 00Z AND DECREASING AFTERWARD.

SO THE THINKING IS...INCREASE POPS TO LIKELY BY THE AFTN WITH STORMS
BECOMING MORE WIDESPREAD WITH TIME. A FEW STORMS MAY BECOME SVR WITH
WIND/HAIL ABOUT EQUAL AS THREATS...PRIMARILY IN THAT AREA MENTIONED
ABOVE.

KIRKPATRICK

.LONG TERM (SATURDAY THROUGH THURSDAY)...

SATURDAY AND SUNDAY...

INCREDIBLE LATE SPRING WEATHER FOR THE WEEKEND...UPPER LEVEL PATTERN
STARTING THE WEEKEND FINDS A STRONG BUT FLATTENED RIDGE ACROSS THE
GULF STATES AND ZONAL FLOW ACROSS THE NORTHERN HALF OF THE CONUS.
SURFACE HIGH PRESSURE MOVES SLOWLY INTO THE OHIO VALLEY AND GREAT
LAKES DURING THE PERIOD...KEEPING MOSTLY CLEAR SKIES EACH DAY...AND
BRINGING A DRY NORTHEAST OR EASTERLY FLOW INTO THE REGION. NEAR
NORMAL TEMPS EACH DAY...WITH SUNDAY BEING SLIGHTLY WARMER OF THE TWO
DAYS. LOW HUMIDITY EACH DAY AS DEWPOINTS SHOULD DROP INTO THE 50S.

MONDAY THROUGH TUESDAY...

SOME AMPLITUDE INCREASE TO THE SOUTHERN RIDGE DURING THE EARLY WORK
WEEK...AND A CLIMB IN H850 TEMPS IS EXPECTED. DIURNAL CU LOOKS
POSSIBLE EACH DAY...BUT WITH EASTERLY FLOW MONDAY AND TUESDAY WOULD
NOT EXPECT PRECIP EITHER DAY AS THIS IS TYPICALLY A DRY SETUP FOR
THE REGION. ALSO...THE INCREASE IN MID LEVEL WARMING CREATING A
CAP...AND BASICALLY JUST THE LACK OF ANY TRIGGER TO SPEAK OF WOULD
LIMIT CONVECTION FROM DEVELOPING. HAVE THEREFORE REMOVED POPS
FOR TUESDAY...EURO WOULD AGREE WITH THIS FOR THE MOST PART AND GOOD
AGREEMENT FROM THE MREF TO STAY DRY EACH DAY AS WELL. DID TWEAK EACH
DAY WARMER THAN PREVIOUS FORECASTED...BUT DID NOT GO AS FAR AS THE
MEXMOS...TRENDED UP DUE TO THE INCREASED H850 TEMPS SEEN IN BOTH THE
EURO AND GFS CLOSE TO 18 OR 19 C.

WEDNESDAY AND THURSDAY...

MADE NO CHANGES TO THE LAST TWO DAYS OF THE FORECAST PACKAGE. THE
MREF ENSEMBLES HAVE TRENDED MUCH WETTER...WITH MORE THAN 50 PERCENT
OF THE MEMBERS SHOWING .1 OF RAINFALL BOTH DAYS. AT THE SAME TIME
THE 00Z EURO IS NOT NEARLY AS BULLISH ON THE RAINFALL THREAT
WEDNESDAY SHOWING A DRY DAY...MORE SO FOR THURSDAY WHERE MUCH MORE
LOW LEVEL MOISTURE ENTERS THE REGION ALLOWING FOR GREATER
INSTABILITY. ABOVE NORMAL TEMPS THOUGH LOOK TO CONTINUE EITHER WAY
AS H850 TEMPS REMAIN WARM AROUND 18 OR 19 C.

--SCHOTT

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...SEVERE THUNDERSTORM WATCH WEST OF A LINE FROM LEXINGTON TO
TOMPKINSVILLE UNTIL 20Z.
IN...SEVERE THUNDERSTORM WATCH UNTIL 20Z ALL COUNTIES.

&&
Hazardous weather outlook, Jun 8, 9:30 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1130 AM EDT FRI JUN 8 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-090830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1130 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL MOVE INTO SOUTHERN INDIANA LATE THIS AFTERNOON AND
INTO CENTRAL KENTUCKY BY EVENING. NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THE STRONGEST
STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND UP TO
QUARTER SIZE HAIL. AT THIS TIME...THE AREA WITH THE GREATEST SEVERE
POTENTIAL APPEARS TO BE EASTERN AND SOUTHERN SECTIONS OF CENTRAL
KENTUCKY INCLUDING LEXINGTON AND BOWLING GREEN.

THE STORMS SHOULD EXIT SOUTH CENTRAL KENTUCKY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON
HOURS WEDNESDAY AND THURSDAY. NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

13

In the hours before

Special weather statement, Jun 8, 7:55 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
955 AM EDT FRI JUN 8 2007

INZ083-081430-
DUBOIS-
855 AM CDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL ENTER DUBOIS COUNTY...

AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LYNNVILLE...OR 9 MILES
SOUTHEAST OF OAKLAND CITY...AND MOVING EAST AT 45 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF
AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR JASPER BY 915 AM CDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CALLAHAN
Special weather statement, Jun 8, 8:23 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 AM EDT FRI JUN 8 2007

INZ076-081500-
ORANGE-
1023 AM EDT FRI JUN 8 2007

...A STRONG THUNDERSTORM WILL ENTER NORTHWEST ORANGE COUNTY...

AT 918 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHOALS...OR 23 MILES
SOUTHWEST OF BEDFORD...AND MOVING EAST AT 50 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS
OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

CALLAHAN
Special weather statement, Jun 8, 9:19 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1119 AM EDT FRI JUN 8 2007

INZ090-KYZ024-025-081600-
BRECKINRIDGE-HARRISON-MEADE-
1119 AM EDT FRI JUN 8 2007

...A LINE OF STRONG STORMS WILL MOVE ACROSS
BRECKINRIDGE...HARRISON...AND MEADE COUNTIES...

AT 1117 AM EDT(1017 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF CORYDON TO 7 MILES NORTH OF HARDINSBURG...OR ALONG A
LINE EXTENDING FROM 31 MILES WEST OF LOUISVILLE TO 31 MILES EAST OF
ROCKPORT...AND MOVING EAST AT 40 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND
40 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CORYDON BY 1135 AM EDT.
  NEAR BRANDENBURG BY 1140 AM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Special weather statement, Jun 8, 9:40 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1140 AM EDT FRI JUN 8 2007

KYZ070>072-081700-
LOGAN-SIMPSON-WARREN-
1040 AM CDT FRI JUN 8 2007

...STRONG STORMS MOVING INTO RUSSELLVILLE AND THEN FRANKLIN...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES WEST OF RUSSELLVILLE...MOVING EAST AT
30 MPH. THESE STORMS WILL MOVE INTO RUSSELLVILLE BY 1140 CDT...AND
INTO FRANKLIN JUST AROUND 1230 PM CDT.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAINFALL WITH RAINFALL AMOUNTS OF
AROUND ONE INCH...SMALL PEA SIZE HAIL...AND GUSTY WINDS OF AROUND
40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 1.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

04
Special weather statement, Jun 8, 10:25 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1225 PM EDT FRI JUN 8 2007

INZ077>079-090>092-KYZ024>028-030-081715-
BRECKINRIDGE-CLARK-FLOYD-GRAYSON-HARDIN-HARRISON-JEFFERSON-MEADE-
OHIO-SCOTT-WASHINGTON-
1225 PM EDT FRI JUN 8 2007

...STRONG LINE OF STORMS FROM MADISON TO LOUISVILLE TO LEITCHFIELD
THROUGH 130 PM EDT...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STORMS FROM MADISON INDIANA THROUGH LOUISVILLE TO
LEITCHFIELD...MOVING EAST AT 30 MPH. THESE STORMS WILL BRING REDUCED
VISIBILITIES AND 35 TO 45 MPH WINDS TO
ELIZABETHTOWN...LOUISVILLE...AND NEW ALBANY OVER THE NEXT HOUR.

OCCASIONAL LIGHTNING...PEA SIZE HAIL...WILL ALSO ACCOMOPANY THE LINE
OF STORMS.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
10 AND 28.

THIS STORM WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS
14 AND 9.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

04

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Logan

When
June 8, 10:30 AM CST
Where
Logan County, Russellville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.850, -86.880

Thunderstorm Wind, Warren

When
June 8, 10:48 AM CST to 10:50 AM CST
Where
Warren County, Bowling Green
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
36.980, -86.430

Power lines were downed. Local media reported an estimated 60 mph wind gust.

Thunderstorm Wind, Logan

When
June 8, 10:58 AM CST
Where
Logan County, Auburn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.870, -86.700

Lightning, Fayette

When
June 8, 12:00 PM EST
Where
Fayette County, Lexington
Injuries
2 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
38.050, -84.500

Thunderstorm Wind, Simpson

When
June 8, 11:21 AM CST
Where
Simpson County, Franklin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.720, -86.570

Thunderstorm Wind, Metcalfe

When
June 8, 11:41 AM CST
Where
Metcalfe County, Center
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.130, -85.680

Thunderstorm Wind, Washington

When
June 8, 12:45 PM EST
Where
Washington County, Springfield to 5 mi E of Springfield
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.680, -85.220

A garage was damaged along Highway 152 east of Springfield. Numerous trees were downed in Springfield and elsewhere in Washington County. Power was out to much of the city of Springfield for two hours after the storm passed.

Thunderstorm Wind, Fayette

When
June 8, 12:57 PM EST
Where
Fayette County, 10 mi WNW of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
38.105, -84.670

A large tree was blown on to a car on Leestown Road near the Woodford County line.

Thunderstorm Wind, Cumberland

When
June 8, 12:18 PM CST
Where
Cumberland County, Burkesville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.780, -85.370

Thunderstorm Wind, Nicholas

When
June 8, 1:55 PM EST
Where
Nicholas County, 4 mi S of Carlisle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.262, -84.030

Thunderstorm Wind, Bourbon

When
June 8, 2:00 PM EST
Where
Bourbon County, 5 mi E of Paris
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.220, -84.158

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40877, 40878, 40879, 40876, 40880, 40881, 40883, 40884, 40885, 40887, 40886.